Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 117, NWS San Francisco Bay Area, CA

June 19, 2018

NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 19, 2018, 9:23 PM PDT. It was in force for 97 min.

The area

The counties it named.

The facts

Issued
Jun 19, 2018, 9:23 PM PDT (04:23 UTC)
Expired
Jun 19, 2018, 11:00 PM PDT
In force
97 min
Issued by
NWS San Francisco Bay Area, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 7:03 PM PDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 19, 7:03 PM PDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
703 PM PDT Tue Jun 19 2018

.SYNOPSIS...Temperatures will warm throughout the interior this
afternoon as high pressure begins to build over the southwestern
United States. Little day-to-day change in highs are expected from
Tuesday to Wednesday as high pressure flattens. A noted warming
trend develops late in the week and into the weekend with hot
temperatures forecast for inland areas.

&&

.DISCUSSION...as of 01:44 PM PDT Tuesday...Inland stratus was
slow to clear today and coastal locations are still hanging onto
coastal stratus. Interior locations are actually running a few
degrees above yesterday at this time with ample sunshine. The
coast is a different story where lingering coastal clouds are
actually keeping temperatures cooler. It is possible that a few
coastal locations may fall short of their max temp forecast for
today.

No major changes during the short term forecast. The longwave
pattern aloft denotes a ridge of high pressure centered over the
Bay Area. The ridge is forecast to drift slowly eastward over the
next 24 hours. Therefore, night and morning low clouds will be
common again with little day to day change at the coast. However,
away from the coast temperatures are likely to warm a few more
degrees tomorrow. By Thursday the ridge becomes flattened as an
upper level trough passes to the north of the Bay Area. The
pattern trough will help to moderate weather conditions from
Wednesday to Thursday - night/morning clouds continue.

Still the biggest weather impact to the region will be in the long
term forecast. High pressure will rebuild in earnest Friday and
Saturday leading to possibly one of the hottest "heat events" so
far this year. Synoptically speaking high pressure builds over the
region Friday and Saturday with 500mb heights eclipsing 590 DAM
and 850mb temps approaching 28C. A fully mixed atmosphere with
850mb temps near 28C would yield max temps near 105 degrees. FWIW
some ensemble guidance envelop puts San Jose and Santa Rosa over
100. Not totally buying off on that yet. Therefore, based on
airmass potential and MOS/ensemble guidance high temperatures on
Friday/Saturday will be well into the 90s and up to lower 100s
across the interior. Did bump up previous forecast just a few
degrees. Overnight lows will be rather mild as well, especially
in the hills with lows in the 60s and 70s. The combination of hot
daytime temps and mild overnight lows will increase the risk of
heat related illnesses for sensitive group. The latest
experimental heat risk guidance puts much of the interior
North/East Bay, N San Benito in a moderate risk with a few pockets
of high risk. Still kind of far out to issue any heat products
now, but as the event draws near a heat advisory may be needed at
a minimum. For now, issued a hazardous weather outlook
highlighting potential for hot weather.

As typical with heat events in the Bay Area the battle ground will
be toward the coast - how hot will it get? Latest models guidance
continues to indicate a little bit of onshore flow keeping the
coast much cooler than the interior. However, did raise
temperatures a little with highs in 60s to lower 80s.

Temperatures will cool a little on Sunday as the ridge begins to
shift eastward. Interior locations will still remain above normal
and in the 90s to near 100. More widespread cooling is expected on
Monday and Tuesday as another broad upper trough begins to impact
the West Coast.

&&

.AVIATION...As of 7:00 PM PDT Tuesday...Marine layer hovering
around 1500 feet this afternoon but is expected to compress
later tonight as an upper ridge builds over southern California.
Moderate northwest onshore flow persists which is pushing some
stratus through the coastal gaps. SFO may have tempo MVFR cigs
through 05Z but the approach is expected to stay clear. Cigs
becoming more widespread after 05Z. As the marine layer
compresses cigs will drop to IFR range.

Vicinity of KSFO...Brief MVFR cigs possible through 05Z then
becoming mostly cloudy MVFR cigs. Becoming IFR after 08Z. West
winds gusting to 25 kt through 05Z.

SFO Bridge Approach...MVFR after 05Z.

Monterey Bay Terminals...Satellite image shows a good push of
stratus into southern MRY Bay. IFR cigs.

&&

.MARINE...as of 06:56 PM PDT Tuesday...Moderate northwesterly
winds will persist across the coastal  waters through midweek with
strongest winds expected along the near shore waters where coastal
jets are typical as well as across the bays through the afternoon
and evening hours. Winds are forecast to strengthen during the
second half of the week. Seas  will remain relatively light with a
mixed northwest and southerly  swell.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...SF Bay until 9 PM
             SCA...Mry Bay until 9 PM
             SCA...Pigeon Pt to Pt Pinos 0-10 nm until 9 PM
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
             SCA...Pt Arena to Pt Reyes 0-10 nm

&&

PUBLIC FORECAST: MM
AVIATION: W Pi
MARINE: CW

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea
Hazardous weather outlook, Jun 19, 1:08 PM PDT, 8 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service San Francisco CA
108 PM PDT Tue Jun 19 2018

CAZ006-506>513-516>518-528>530-201300-
San Francisco-North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
108 PM PDT Tue Jun 19 2018

This hazardous weather outlook is for the San Francisco Bay Area.

.DAY ONE...This Afternoon and Tonight

Relatively quiet weather expected with night and morning low
clouds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Quiet weather will continue on Wednesday with a gradual warming
trend. Temperatures will moderate on Thursday. High pressure will
build rapidly on Friday and Saturday leading to hot weather across
most of the Bay Area. Temperatures will likely reach dangerous
levels on Friday and Saturday for sensitive groups. Highs will max
out in the 90s to lower 100s across much of the interior leading
to an increased risk for heat related illnesses. Temperatures will
be much cooler near the coast, but still above normal.
Temperatures will gradually cool down on Sunday, but more so on
Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:23 PM PDTGale WarningMTR24 hr
Jun 20, 2:57 AM PDTSmall Craft AdvisoryMTR4 days

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.